Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 15, NWS Albuquerque, NM

March 17, 2006

NWS Albuquerque, NM issued this wind advisory at Mar 17, 2006, 3:27 PM MST. It took effect at Mar 18, 2006, 3:25 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2006, 3:27 PM MST (22:27 UTC)
In effect from
Mar 18, 2006, 3:25 AM MST
Expired
Mar 18, 2006, 6:00 PM MST
In force
15 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 172227
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MST FRI MAR 17 2006

...STRONG SOUTHWEST WINDS AND AREAS OF BLOWING DUST ACROSS PARTS
OF WEST CENTRAL AND SOUTHWEST NEW MEXICO ON SATURDAY...

.A STRENGTHENING WEST TO EAST PRESSURE GRADIENT WILL DEVELOP
ACROSS WESTERN NEW MEXICO ON SATURDAY AS AN UPPER LEVEL LOW
PRESSURE SYSTEM MOVES INTO WESTERN ARIZONA.  

NMZ008-014-180600-
/O.NEW.KABQ.WI.Y.0015.060318T1800Z-060319T0100Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD
327 PM MST FRI MAR 17 2006

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY. 

SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO
50 MPH CAN BE EXPECTED IN THE ADVISORY AREA. THE STRONG WINDS WILL
KICK UP AREAS OF BLOWING DUST THAT MAY REDUCE VISIBILITY TO LESS
THAN 3 MILES AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

KJ/DPORTER
3 follow-up statements
000 
WWUS75 KABQ 180522
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1022 PM MST FRI MAR 17 2006

...STRONG SOUTHWEST WINDS AND AREAS OF BLOWING DUST ACROSS PARTS
OF WEST CENTRAL AND SOUTHWEST NEW MEXICO ON SATURDAY...

.A STRENGTHENING WEST TO EAST PRESSURE GRADIENT WILL DEVELOP
ACROSS WESTERN NEW MEXICO ON SATURDAY AS AN UPPER LEVEL LOW
PRESSURE SYSTEM MOVES INTO WESTERN ARIZONA.

NMZ008-014-181300-
/O.CON.KABQ.WI.Y.0015.060318T1800Z-060319T0100Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD
1022 PM MST FRI MAR 17 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
SATURDAY FOR THE SOUTHWEST MOUNTAINS AND UPPER GILA REGION AS WELL
AS THE WEST CENTRAL MOUNTAINS.

SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO
50 MPH CAN BE EXPECTED IN THE ADVISORY AREA. THE STRONG WINDS
WILL KICK UP AREAS OF BLOWING DUST THAT MAY REDUCE VISIBILITY TO
LESS THAN 3 MILES AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
000 
WWUS75 KABQ 181025
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 AM MST SAT MAR 18 2006

...STRONG SOUTHWEST WINDS AND AREAS OF BLOWING DUST ALONG AND WEST
OF THE MIDDLE AND LOWER RIO GRANDE VALLEY TODAY...

.A STRENGTHENING WEST TO EAST PRESSURE GRADIENT WILL DEVELOP
ACROSS WESTERN NEW MEXICO TODAY AS THE JET STREAM MOVES OVERHEAD
AND AN UPPER LEVEL LOW PRESSURE SYSTEM ADVANCES INTO WESTERN
ARIZONA.

NMZ009-015-181830-
/O.EXA.KABQ.WI.Y.0015.060318T1800Z-060319T0100Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...ALBUQUERQUE...SOCORRO
325 AM MST SAT MAR 18 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. 

SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO
50 MPH CAN BE EXPECTED IN THE ADVISORY AREA. THE STRONG WINDS
WILL KICK UP AREAS OF BLOWING DUST THAT MAY REDUCE VISIBILITY TO
LESS THAN 1 MILE AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ008-014-181830-
/O.CON.KABQ.WI.Y.0015.060318T1800Z-060319T0100Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD
325 AM MST SAT MAR 18 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON. 

SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO
50 MPH CAN BE EXPECTED IN THE ADVISORY AREA. THE STRONG WINDS
WILL KICK UP AREAS OF BLOWING DUST THAT MAY REDUCE VISIBILITY TO
LESS THAN 1 MILE AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

44/16
000 
WWUS75 KABQ 181743
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1043 AM MST SAT MAR 18 2006

...STRONG WINDS AND AREAS OF BLOWING DUST ACROSS MUCH OF WEST CENTRAL
AND SOUTHWEST NEW MEXICO THIS AFTERNOON...

NMZ008-009-014-015-190100-
/O.CON.KABQ.WI.Y.0015.060318T1800Z-060319T0100Z/
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...GALLUP/GRANTS...ALBUQUERQUE...
GLENWOOD...SOCORRO
1043 AM MST SAT MAR 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 50
MPH CAN BE EXPECTED IN THE ADVISORY AREA. THE STRONG WINDS WILL
KICK UP AREAS OF BLOWING DUST THAT MAY REDUCE VISIBILITY TO LESS
THAN 1 MILE AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 17, 2:59 PM MST, 28 minutes earlier.

Area forecast discussion, Mar 17, 2:59 PM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MST FRI MAR 17 2006

.DISCUSSION...AN UNSETTLED WX PATTERN THIS WEEKEND WITH THE SUNDAY-
SUNDAY NIGHT PERIOD FAVORED FOR PRECIP. BACK TO A HO-HUM REGIME
MON/TUE BEFORE LONGER RANGE PROGS INDICATE A SYSTEM AROUND
MID-WEEK.

SFC DEW POINTS HAVE STEADILY RISEN ACROSS THE ERN PLAINS TODAY IN
RESPONSE TO A DEVELOPING LOW LEVEL SELY FLOW. HIGHER DEW POINT AIR
POISED ACROSS SWRN TX WILL ADVECT NWWD INTO EC/SE NM TONIGHT...
BENEATH WHAT THE 12Z MODELS SUGGEST WILL BE AN INCREASINGLY
ACTIVE/UNSTABLE SOUTHWEST FLOW ALOFT. INDEED...THE WATER VAPOR/IR
SATELLITE COMBO SHOWING A SUBTLE SHORT-WAVE LIFTING NORTHEAST FROM
NW MEXICO IN THE SUB-TROPICAL FETCH THIS AFTERNOON. LARGE SCALE
ASCENT AHEAD OF THIS FEATURE COMBINED WITH LOW LEVEL ADVECTION OF
RELATIVELY WARM/HIGHER DEW POINT AIR SHOULD RESULT IN AREAS OF
CONVECTION ACROSS THE EC/SE PLAINS LATER TONIGHT THAT WILL INITIALLY
BE ELEVATED BUT MAY BECOME ROOTED IN THE SURFACE-BASED LAYER AS IT
CONTINUES TO MOISTEN. TOUGH CALL ON HOW EXTENSIVE AND HOW FAR WEST
THIS CONVECTION MIGHT DEVELOP BUT WILL HEDGE POPS TOWARD THE
NAM...BUT KEEP COVERAGE ISOLD FOR NOW.  ELSEWHERE...WILL CONTINUE
WITH A SMALL POP ACROSS THE NC/NW/WC AREAS BUT LOW LEVEL STILL QUITE
DRY SO CHANCE OF MEASURABLE PRETTY SLIM FOR THE LOWER ELEVATIONS.

THIS INITIAL SHORT-WAVE WILL EXIT THE EAST EARLY SATURDAY...BUT
ADDITIONAL SHORT-WAVE ACTIVITY EXPECTED OVER NEW MEXICO/S NORTHWEST
AND FAR EAST SATURDAY INTO SATURDAY NIGHT. IN BETWEEN...SUBSTANTIAL
DRY SLOT WILL GREATLY LIMIT PRECIP POTNL  CENTRAL/SW AREAS. FOR
THESE AREAS...WINDS AND DUST WILL BE THE MAIN CONCERN AND HAVE
POSTED A WIND ADVISORY FOR THE WC MTNS AND UPPER GILA. A LATER SHIFT
MAY NEED TO EXPAND THE ADVISORY EASTWARD TO INCLUDE THE MIDDLE/LOWER
RGV AND THE NEIGHBORING MOUNTAINS IMMEDIATELY EAST.
MEANWHILE...IMPRESSIVE SHEAR PROFILES IN THE EAST AND GIVEN THAT
MODELS MAY BE UNDERPLAYING THE DEGREE OF MOISTURE RETURN...SUSPECT
WE COULD END UP RESPECTABLE CAPE VALUES LEADING TO A POTENTIALLY
INTERESTING DAY IN THE FAR EAST AND IN PARTICULAR THE NORTHEAST
WHICH WILL BE POSITIONED BENEATH THE NOSE OF A 120 KNOT JET MAX.
AGAIN WILL BE A LITTLE CONSERVATIVE WITH POPS UNTIL WE CAN BETTER
DEFINE THE THREAT AREAS.

MAIN TROUGH TO PASS OVERHEAD SUNDAY INTO SUNDAY NIGHT WITH
ACCUMULATING SNOWS A GOOD BET ACROSS THE HIGHER TERRAIN
CENTRAL/NORTH. OTHERWISE A SHOWERY/COLD POOL ALOFT REGIME EXPECTED.
SOME WRAP AROUND POTENTIAL ACROSS THE NC/NE LATE SUNDAY INTO SUNDAY
NIGHT...AIDED BY LOW LEVEL UPSLOPE.

MEDIUM RANGE MODELS INDICATE PRECIPITATION CHANCES DECREASING
THROUGH THE DAY ON MONDAY FROM WEST TO EAST...THEN INCREASE AROUND
MID WEEK AS SYSTEM APPROACHES THE STATE. KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  37  58  33  48 /  20  30  30  40
GALLUP..........................  31  56  25  44 /   5  20  30  40
GRANTS..........................  30  58  29  47 /   5   5  20  40
GLENWOOD........................  30  66  33  54 /   5   5  30  40
CHAMA...........................  26  52  24  41 /  30  30  40  60
LOS ALAMOS......................  31  57  29  47 /  10   5  10  40
RED RIVER.......................  23  49  26  42 /  20  20  40  40
TAOS............................  29  57  29  48 /  20  10  20  30
SANTA FE........................  32  61  30  51 /  10   5  10  30
SANTA FE AIRPORT................  33  63  31  53 /  10   5  10  30
ESPANOLA........................  30  63  30  52 /  10   5  10  30
ALBUQUERQUE HEIGHTS.............  42  67  39  57 /   5   5  10  30
ALBUQUERQUE VALLEY..............  37  69  37  58 /   5   5  10  30
ALBUQUERQUE FOOTHILLS...........  39  65  37  54 /   5   5  10  30
ALBUQUERQUE WEST MESA...........  38  68  37  58 /   5   5  10  30
SOCORRO.........................  37  71  38  61 /   5   5  10  30
SANDIA PARK/CEDAR CREST.........  34  64  34  50 /   5   5  10  30
MORIARTY/ESTANCIA...............  31  65  31  52 /   5   5  10  30
CARRIZOZO.......................  38  68  36  59 /   5   0   5  20
RUIDOSO.........................  34  60  34  54 /   5   0   5  20
RATON...........................  27  57  30  53 /   5  20  30  20
LAS VEGAS.......................  30  57  34  51 /  10  10  20  20
ROY.............................  28  57  33  50 /   5  10  20  20
CLAYTON.........................  30  58  35  57 /   5  10  30  20
SANTA ROSA......................  35  63  38  62 /   5   5  10  20
TUCUMCARI.......................  35  60  40  62 /  10  10  10  10
FORT SUMNER.....................  38  63  39  63 /  10  10  10  10
CLOVIS..........................  40  61  42  62 /  20  20  10  20
PORTALES........................  38  62  43  63 /  20  20  10  20
ROSWELL.........................  44  66  45  66 /  20  10  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 6 PM MST SATURDAY FOR NMZ008-NMZ014.

&&

41
Hazardous weather outlook, Mar 17, 5:55 AM MST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MST FRI MAR 17 2006

NMZ001>021-026-181300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
555 AM MST FRI MAR 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...STRONG SOUTH AND SOUTHWEST SURFACE WINDS WILL DEVELOP ACROSS THE
SOUTHWEST MOUNTAINS...LOWER AND MIDDLE RIO GRANDE VALLEY...AND
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. ALSO ON
SATURDAY...LOW HUMIDITIES MAY COMBINE WITH THE STRONG WINDS AND
HIGH FIRE DANGER TO PRODUCE A CRITICAL FIRE WEATHER SCENARIO IN
THE MIDDLE AND LOWER RIO GRANDE VALLEY.

SUNDAY...STRONG SOUTHWEST WINDS COULD RETURN TO THE SOUTH CENTRAL MOUNTAINS AND
EASTERN PLAINS.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...A STRONG UPPER LEVEL LOW PRESSURE
SYSTEM MAY PRODUCE SIGNIFICANT SNOW ACCUMULATION NEAR THE WESTERN
AND NORTHERN MOUNTAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

Nearby

Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.